Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 11, 2015, 10:26 PM EDT for 4 counties in Virginia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 10:26 PM EDT (02:26 UTC)
- Expired
- May 11, 2015, 11:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Appomattox County, VA, Campbell County, VA, Charlotte County, VA
The radar
The Roanoke radar (KFCX), 142 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:29 PM EDT | HAIL 1 | Concord, VA | HAIL UP TO QUARTER SIZE |
| May 11, 10:31 PM EDT | HAIL 0.25 | 1 S Concord, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098
WUUS51 KRNK 120226
SVRRNK
VAC009-011-031-037-120330-
/O.NEW.KRNK.SV.W.0020.150512T0226Z-150512T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1026 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1130 PM EDT
* AT 1025 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STONEWALL TO SPOUT SPRING TO NEAR RED HOUSE...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
PHENIX...
RED HOUSE...
CONCORD...
AND PAMPLIN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3707 7845 3708 7893 3722 7904 3730 7902
3747 7911 3749 7874 3743 7868 3742 7864
3738 7863 3740 7859 3734 7860 3727 7868
3720 7869 3719 7868 3719 7864 3717 7864
3714 7859 3715 7855
TIME...MOT...LOC 0225Z 263DEG 40KT 3741 7899 3732 7893 3716 7885
HAIL...1.00IN
WIND...60MPH
$$
RAB3 follow-up statements
664
WWUS51 KRNK 120246
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 PM EDT MON MAY 11 2015
VAC009-031-120255-
/O.CAN.KRNK.SV.W.0020.000000T0000Z-150512T0330Z/
AMHERST VA-CAMPBELL VA-
1046 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN AMHERST AND EASTERN CAMPBELL COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3707 7845 3714 7866 3727 7893 3729 7895
3733 7896 3742 7896 3741 7874 3743 7868
3742 7864 3738 7863 3740 7859 3734 7860
3727 7868 3720 7869 3719 7868 3719 7864
3717 7864 3714 7859 3715 7855
TIME...MOT...LOC 0245Z 263DEG 40KT 3744 7873 3735 7867 3718 7859
$$
VAC011-037-120330-
/O.CON.KRNK.SV.W.0020.000000T0000Z-150512T0330Z/
APPOMATTOX VA-CHARLOTTE VA-
1046 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR APPOMATTOX AND NORTHEASTERN CHARLOTTE COUNTIES...
AT 1045 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOWER HILL TO HIXBURG TO DARLINGTON HEIGHTS...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
PAMPLIN CITY...
HIXBURG...
APPOMATTOX NATIONAL HISTORIC PARK...
AND EVERGREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3707 7845 3714 7866 3727 7893 3729 7895
3733 7896 3742 7896 3741 7874 3743 7868
3742 7864 3738 7863 3740 7859 3734 7860
3727 7868 3720 7869 3719 7868 3719 7864
3717 7864 3714 7859 3715 7855
TIME...MOT...LOC 0245Z 263DEG 40KT 3744 7873 3735 7867 3718 7859
HAIL...1.00IN
WIND...60MPH
$$
RAB741
WWUS51 KRNK 120257
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1057 PM EDT MON MAY 11 2015
VAC011-037-120330-
/O.CON.KRNK.SV.W.0020.000000T0000Z-150512T0330Z/
APPOMATTOX VA-CHARLOTTE VA-
1057 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR
SOUTHEASTERN APPOMATTOX AND NORTH CENTRAL CHARLOTTE COUNTIES...
AT 1057 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF PROSPECT TO HIXBURG TO NEAR
MADISONVILLE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAMPLIN CITY...
HIXBURG...
AND MADISONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3714 7860 3714 7866 3719 7877 3731 7871
3742 7871 3743 7868 3742 7864 3738 7863
3740 7859 3734 7860 3727 7868 3720 7869
3719 7868 3719 7864 3717 7864
TIME...MOT...LOC 0257Z 252DEG 18KT 3738 7863 3734 7864 3722 7869
HAIL...1.00IN
WIND...60MPH
$$
RAB962
WWUS51 KRNK 120315
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 PM EDT MON MAY 11 2015
VAC011-037-120325-
/O.CAN.KRNK.SV.W.0020.000000T0000Z-150512T0330Z/
APPOMATTOX VA-CHARLOTTE VA-
1115 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN APPOMATTOX AND NORTH CENTRAL CHARLOTTE COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3714 7860 3714 7866 3719 7877 3731 7871
3742 7871 3743 7868 3742 7864 3738 7863
3740 7859 3734 7860 3727 7868 3720 7869
3719 7868 3719 7864 3717 7864
TIME...MOT...LOC 0314Z 263DEG 40KT 3740 7839 3736 7840 3724 7845
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:07 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 11, 9:07 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 907 PM EDT MON MAY 11 2015 .SYNOPSIS... LOW PRESSURE WAS OVER THE GREAT LAKES WITH A COLD FRONT TRAILING INTO EASTERN TEXAS. THIS FRONT WILL MOVE EAST TONIGHT AND WILL BE OFF THE COAST BY TUESDAY NIGHT. HIGH PRESSURE BUILDS IN AND WILL KEEP THE AREA COOL AND DRY THROUGH THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 830 PM EDT MONDAY... KEEPING AN EYE ON SPOTTY THUNDERSTORMS THIS EVENING...A FEW OF WHICH WERE SEVERE BEGINNING LATE AFTERNOON INTO THIS EVENING. WITH LOSS OF DAYTIME HEATING NOW THAT THE SUN IS SETTING...THUNDERSTORM INTENSITY WILL GRADUALLY DECREASE...ALTHOUGH THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MIDNIGHT. HAVE UPDATED RAIN CHANCES OVER THE NEXT SEVERAL HOURS BASED ON CURRENT RADAR TRENDS AND HRRR/RUC RAPID UPDATE FORECAST MODELS...WHICH SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE CURRENT LOCATION OF RAINFALL. ALSO MADE UPDATES TO TEMPERATURES AND DEWPOINTS...HOWEVER THESE UPDATES WERE MINOR. AS OF 325 PM EDT MONDAY... REMNANTS OF ANA HAS PULLED AWAY FROM THE AREA...BUT HAS LEFT THE REGION IN A TROPICAL AIRMASS. WITH SOME WEAK CONVERGENCE AND AFTERNOON HEATING OVER THE WEST...HAS GENERATED SLOW MOVING PULSE STORMS THIS AFTERNOON. THESE STORMS WILL DRIFT TO THE EAST-NORTHEAST THROUGH EARLY THIS EVENING. THESE PULSE STORMS WILL FADE WITH LOSS OF HEATING BUT MAY NOT COMPLETELY GO AWAY OVERNIGHT AS INSTABILITIES LINGER UNTIL MIXING INCREASES WITH THE APPROACHING COLD FRONT TONIGHT. PREFRONTAL SHOWERS WILL MOVE IN ACROSS THE MOUNTAINS LATE THIS EVENING. AS THE FRONT TRACKS ACROSS THE MOUNTAINS TONIGHT...WEST WINDS INCREASE WITH DOWNSLOPING LIMITING CONVECTION ACTIVITY EAST OF THE BLUE RIDGE. THE BEST CHANCE FOR CONVECTION EAST OF THE BLUE RIDGE WILL BE THIS EVENING. DYNAMICS WITH THE FRONT SPLIT WITH THE MAIN PIECE OF ENERGY TRACKING NORTH INTO THE GREAT LAKES AND OHIO VALLEY AND THE OTHER SOUTH INTO THE SOUTHERN MISSISSIPPI VALLEY OVERNIGHT. WITH WEAK DYNAMICS...DO NOT EXPECT ANY SEVERE STORMS THIS EVENING AND OVERNIGHT. SOME PULSE STORMS THIS AFTERNOON COULD FLIRT CLOSE TO SEVERE WITH HAIL...BUT OVER ALL ACTIVITY WILL BE THE RUN-OF- THE-MILL THUNDERSTORMS. THE FRONT CROSSES THE MOUNTAINS TONIGHT AND WILL BE EAST OF THE PIEDMONT BY LATE TUESDAY MORNING. THE DEW POINT FRONT LAGS BEHIND AND DOES NOT CLEAR THE AREA UNTIL TUESDAY AFTERNOON. WITH CLEARING BEHIND THE FRONT AND A WARM START TO THE DAY...HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL WITH UPPER 70S WEST TO UPPER 80S EAST. PRESSURE RISES BEHIND THE FRONT WILL ALSO BRING BREEZY AND GUSTY CONDITIONS DURING THE DAY TUESDAY. NOTHING CLOSE TO ADVISORY CRITERIA. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 330 PM EDT MONDAY... HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR MID WEEK...PROVIDING FAIR DRY CONDITIONS...TEMPERATURES CLOSE TO THE SEASONAL NORM. THE PRESSURE GRADIENT WILL BE STRONG ENOUGH FOR BREEZY CONDITIONS TUESDAY NIGHT AND WEDNESDAY...BUT AS THE HIGH DRIFTS OVERHEAD WEDNESDAY NIGHT...THE WINDS WILL DIMINISH. MODEL GUIDANCE IS IN GOOD AGREEMENT AND WAS GENERALLY FOLLOWED FOR BOTH THE MAX AND MINS. TRIMMED DEWPOINTS A FEW DEGREES COMPARED TO GUIDANCE PER POTENTIAL TO MIX DOWN DRIER AIR ALOFT. THIS RESULTED IN AFTERNOON RELATIVE HUMIDITY MINIMUMS 10 PERCENT DRIER THAN PREV FORECASTS. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... WEATHER PATTERN FAVORS THE RETURN OF THE AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WITH BUILDING HEIGHTS ACROSS OUR FORECAST AREA. THIS WILL RESULT IN AN UPWARD TREND OF TEMPERATURES AND DEWPOINTS WITH AN OVERALL RETURN TO SUMMER-LIKE WEATHER WITH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL IN ADDITION TO A DAILY THREAT FOR SHOWERS AND THUNDERSTORMS. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... AS OF 830 PM EDT MONDAY... RADAR TRENDS INDICATE THAT THUNDERSTORM INTENSITY IS DIMINISHING WITH THE LOSS OF HEATING THIS EVENING. STILL A FEW STRONG STORMS AFFECTING SOUTHEAST WEST VIRGINIA...MOVING EAST ALONG THE INTERSTATE 64 CORRIDOR. ALSO ANOTHER LINE OF STORMS PUSHING EAST ACROSS NORTHERN NORTH CAROLINA...WHICH WILL PUSH CLOSE TO KDAN BY AROUND 12/02Z. DOWNPOURS ASSOCIATED WITH THE STRONGER ACTIVITY WILL LIMIT VISIBILITIES TO LESS THAN A QUARTER MILE FOR 15 TO 30 MINUTE PERIODS. A SLOW MOVING COLD FRONT WILL CROSS OVER THE MOUNTAINS THIS EVENING...THEN OVER THE PIEDMONT TUESDAY MORNING. AHEAD OF THIS FRONT...SLOW MOVING PULSE STORMS ARE FORMING ACROSS THE MOUNTAINS. THESE STORMS WILL CONTINUE INTO THE EVENING...THEN FADE WITH LOSS OF HEATING. MORE SHOWERS EXPECTED AS THE FRONT CROSSES OVER THE REGION OVERNIGHT. CONFIDENCE AND TIMING OF THESE AFTERNOON PULSE STORMS OVER A PARTICULAR AIRPORT IS LOW...THEREFORE WILL CARRY VICINITY THUNDERSTORMS AT ALL SITES THROUGH THE AFTERNOON. A MUCH DRIER AIR MASS COMES INTO THE REGION WITH VFR CONDITIONS TUESDAY THROUGH THURSDAY. GUSTY NORTHWEST WINDS ARE EXPECTED ON TUESDAY AND POSSIBLY WEDNESDAY. THE NEXT CHANCE OF SUB VFR WEATHER AND PRECIPITATION WILL BE ON FRIDAY. && .CLIMATE... AS OF 425 AM EDT MONDAY... A FEW MAXIMUM TEMPERATURE RECORDS MAY BE SET TODAY. HERE ARE THE CURRENT RECORD HIGHS... ROANOKE 91 IN 1953 LYNCHBURG 94 IN 1896 DANVILLE 94 IN 1953 BLUEFIELD 83 IN 2007 LEWISBURG 82 IN 2007 BLACKSBURG 84 IN 2007 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...NF/RCS SHORT TERM...PM LONG TERM...PM AVIATION...NF/RCS CLIMATE...AMS
Hazardous weather outlook, May 11, 3:45 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT MON MAY 11 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-121945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 345 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, May 11, 9:39 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 4 S COMERS ROCK 36.69N 81.26W
05/11/2015 GRAYSON VA PUBLIC
BIG RIDGE RD OVERTOPPED AT ELK CREEK. TIME ESTIMATED
BASED ON RADAR.
&&
JDRLocal storm report, May 11, 9:43 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 5 ENE SANDY RIDGE 36.54N 80.03W
05/11/2015 E0.25 INCH STOKES NC PUBLIC
NOTED HEAVY WIND AS WELL BUT TOO DARK TO SEE IF ANYTHING
WAS DAMAGED
&&
JDRLocal storm report, May 11, 9:45 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG STONEVILLE 36.47N 79.91W
05/11/2015 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON SETTLEBRIDGE ROAD
&&
16Special weather statement, May 11, 9:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT MON MAY 11 2015
NCZ006-VAZ044-120300-
CASWELL NC-PITTSYLVANIA VA-
958 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTH CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1100 PM EDT
* AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DANVILLE
AIRPORT TO NEAR YANCEYVILLE TO NEAR LAWSONVILLE...MOVING TO THE
EAST AT 50 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. NOTE...THE
STRONG WINDS MAY WELL PRECEDE THE RAINFALL BY SEVERAL MINUTES.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
PROSPECT HILL...
YANCEYVILLE...
JERICHO...
AND DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3625 7943 3642 7940 3663 7937 3659 7921
3654 7922 3654 7914 3624 7916
TIME...MOT...LOC 0153Z 255DEG 44KT 3656 7933 3641 7938 3634 7959
RABLocal storm report, May 11, 10:22 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1022 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM LIGHTNING FRANKFORD 37.92N 80.38W
05/11/2015 GREENBRIER WV TRAINED SPOTTER
LIGHTNING STRUCK A POWERPOLE ON U.S. 219 AND SET IT ON
FIRE. POWER OUT IN A LARGE SURROUNDING AREA AS A RESULT.
&&
RABLocal storm report, May 11, 10:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 5 SE LYNCHBURG CITY 37.36N 79.09W
05/11/2015 E1.00 INCH CAMPBELL VA TRAINED SPOTTER
NOTED HIGH WIND AS WELL BUT TOO DARK TO SEE IF ANY DAMAGE
&&
JDRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:23 PM EDT | Special Weather Statement | RNK | Appomattox | 67 min |
| May 11, 8:40 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 65 min |
| May 11, 9:04 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 56 min |
| May 11, 9:11 PM EDT | Special Weather Statement | RNK | Alleghany | 64 min |
| May 11, 9:17 PM EDT | Special Weather Statement | RNK | Bedford | 58 min |
| May 11, 10:00 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Campbell, City of Lynchburg | 45 min |
| May 11, 10:45 PM EDT | Special Weather Statement | RNK | Halifax | 30 min |
| May 12, 12:43 AM EDT | Special Weather Statement | RNK | Giles | 47 min |
| May 12, 1:11 AM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick | 64 min |
| May 12, 3:02 AM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 43 min |
| May 12, 3:09 AM EDT | Special Weather Statement | RNK | Bedford | 36 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.